Volume 19, issue 5 (2015)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 28, 1 issue

Volume 27, 9 issues

Volume 26, 8 issues

Volume 25, 7 issues

Volume 24, 7 issues

Volume 23, 7 issues

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Procedure
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Author Index
To Appear
Other MSP Journals
Finite part of operator $K$–theory for groups finitely embeddable into Hilbert space and the degree of nonrigidity of manifolds

Shmuel Weinberger and Guoliang Yu

Geometry & Topology 19 (2015) 2767–2799
1 G Arzhantseva, T Delzant, Examples of random groups (2011)
2 M F Atiyah, Elliptic operators, discrete groups and von Neumann algebras, from: "Colloque “Analyse et Topologie” en l’Honneur de Henri Cartan", Astérisque 32–33, Soc. Math. France (1976) 43 MR0420729
3 M F Atiyah, R Bott, A Lefschetz fixed point formula for elliptic complexes, II : Applications, Ann. of Math. 88 (1968) 451 MR0232406
4 A Bartels, T Farrell, L Jones, H Reich, On the isomorphism conjecture in algebraic K–theory, Topology 43 (2004) 157 MR2030590
5 P Baum, A Connes, Chern character for discrete groups, from: "A fête of topology" (editors Y Matsumoto, T Mizutani, S Morita), Academic Press (1988) 163 MR928402
6 G Baumslag, E Dyer, C F Miller III, On the integral homology of finitely presented groups, Topology 22 (1983) 27 MR682058
7 M E B Bekka, P A Cherix, A Valette, Proper affine isometric actions of amenable groups, from: "Novikov conjectures, index theorems and rigidity, Vol. 2" (editors S C Ferry, A Ranicki, J Rosenberg), London Math. Soc. Lecture Note Ser. 227, Cambridge Univ. Press (1995) 1 MR1388307
8 M Bestvina, Geometry of outer space, from: "Geometric group theory" (editors M Bestvina, M Sageev, K Vogtmann), IAS/Park City Math. Ser. 21, Amer. Math. Soc. (2014) 173 MR3329728
9 S Chang, S Weinberger, On invariants of Hirzebruch and Cheeger–Gromov, Geom. Topol. 7 (2003) 311 MR1988288
10 J Cheeger, M Gromov, On the characteristic numbers of complete manifolds of bounded curvature and finite volume, from: "Differential geometry and complex analysis" (editors I Chavel, H M Farkas), Springer (1985) 115 MR780040
11 A Connes, Noncommutative differential geometry, Inst. Hautes Études Sci. Publ. Math. (1985) 257 MR823176
12 J F Davis, W Lück, Spaces over a category and assembly maps in isomorphism conjectures in K– and L–theory, K–Theory 15 (1998) 201 MR1659969
13 M Gromov, Spaces and questions, Geom. Funct. Anal. special volume, part I (2000) 118 MR1826251
14 M Gromov, H B Lawson Jr., Positive scalar curvature and the Dirac operator on complete Riemannian manifolds, Inst. Hautes Études Sci. Publ. Math. (1983) 83 MR720933
15 E Guentner, N Higson, S Weinberger, The Novikov conjecture for linear groups, Publ. Math. Inst. Hautes Études Sci. (2005) 243 MR2217050
16 G Kasparov, G Yu, The Novikov conjecture and geometry of Banach spaces, Geom. Topol. 16 (2012) 1859 MR2980001
17 M Matthey, The Baum–Connes assembly map, delocalization and the Chern character, Adv. Math. 183 (2004) 316 MR2041902
18 R Oliver, Whitehead groups of finite groups, 132, Cambridge Univ. Press (1988) MR933091
19 P Piazza, T Schick, Groups with torsion, bordism and rho invariants, Pacific J. Math. 232 (2007) 355 MR2366359
20 A Ranicki, Algebraic and geometric surgery, Oxford Univ. Press (2002) MR2061749
21 J Roe, Coarse cohomology and index theory on complete Riemannian manifolds, 497, Amer. Math. Soc. (1993) MR1147350
22 J Rosenberg, Analytic Novikov for topologists, from: "Novikov conjectures, index theorems and rigidity, Vol. 1" (editors S C Ferry, A Ranicki, J Rosenberg), London Math. Soc. Lecture Note Ser. 226, Cambridge Univ. Press (1995) 338 MR1388305
23 J Rosenberg, S Stolz, Metrics of positive scalar curvature and connections with surgery, from: "Surveys on surgery theory, Vol. 2" (editors S C Ferry, A Ranicki, J Rosenberg), Ann. of Math. Stud. 149, Princeton Univ. Press (2001) 353 MR1818778
24 R Schoen, S T Yau, On the structure of manifolds with positive scalar curvature, Manuscripta Math. 28 (1979) 159 MR535700
25 Z Sela, Uniform embeddings of hyperbolic groups in Hilbert spaces, Israel J. Math. 80 (1992) 171 MR1248933
26 J P Serre, Linear representations of finite groups, 42, Springer (1977) MR0450380
27 G Skandalis, J L Tu, G Yu, The coarse Baum–Connes conjecture and groupoids, Topology 41 (2002) 807 MR1905840
28 J Stallings, Centerless groups — an algebraic formulation of Gottlieb’s theorem, Topology 4 (1965) 129 MR0202807
29 S Stolz, Positive scalar curvature metrics — existence and classification questions, from: "Proceedings of the International Congress of Mathematicians, Vol. 1, 2" (editor S D Chatterji), Birkhäuser (1995) 625 MR1403963
30 S Stolz, Concordance classes of positive scalar curvature metrics (1998)
31 R Willett, G Yu, Higher index theory for certain expanders and Gromov monster groups, I, Adv. Math. 229 (2012) 1380 MR2871145
32 Z Xie, G Yu, A relative higher index theorem, diffeomorphisms and positive scalar curvature, Adv. Math. 250 (2014) 35 MR3122162
33 G Yu, The Novikov conjecture for algebraic K–theory of the group algebra over the ring of Schatten class operators, arXiv:1106.3796
34 G Yu, The coarse Baum–Connes conjecture for spaces which admit a uniform embedding into Hilbert space, Invent. Math. 139 (2000) 201 MR1728880